hissing noise and drunken feeling
Feb 7, 2013
Hi doctor I was diagnosed HIV+ve on July 2012 . my cd 4 was 346. age is 40 Male. Doctor stared with me zidovidine+lamiudin+nevrapine (which is available free in India government for hiv+ve people) after 15 -20 days severe rash all over body. So doctor Changed to zidovidine + lamiudine and effavirenz . Rashes gone completely. but when I wake up I always have drunk feeling and my hemoglobin reduced to 9 (usually 12.5). I admitted to hospital For full investigation. Doctor changed me to viraday from September 2012 (which is 2000Rs per month) single pill per day and multivitamin tablets My hemoglobin got improved. No rashes but drunken feeling will be there throughout the day. Last month I had slight fever 99.5 for 4-5 days. Again I admitted to hospital. my liver functions were not normal. I had starting symptoms of TB. So I was taking akt4-1 kit (anti-TB treatment ) and viraday daily. Its been one and half month taking anti tb treatment. now I have no feverand normal live fuctions. But I have drunken feeling throughout the day and hissing noise both the ears since 5 month. I consulted doctor he said effivarenz causing tinicity for my body. He said after completing TB treatment He will give me 2 line drug which is costlier than 1 line. Doctor I have following doubts 1.I can bear hissing noise ,but will the drunken feeling will be there for my entire life? 2. When there is drunken feeling I get very scared going alone in buses or outstation And taking pill empty stomach after 2 hour is inconvenient. 3. Is there any alternative for effivarenz ? 4. Is 2 line is dangerous? Kindly help doctor
Response from Dr. Young
Hello and thanks for posting.
1) The drunken feeling is almost certainly a side effect of the efavirenz part of the Viraday (Atipla) that you're taking. If it's been over a month and it hasn't improved, I'd suggest speaking to your doctor about possible alternatives that don't cause this effect.
2) Make sure that you're taking your Viraday at bed time (or even a little before)- preferably on an empty stomach, but the dietary requirement isn't strict. It's only that with food in your stomach, you absorb more of the efavirenz, increasing the likelihood of side effects.
3/4) Yes, there are alternatives to efavirenz- much depends on what is available in your country. Here in the US, these alternatives, wouldn't necessarily be called "second-line", but in either event, they would include the integrase inhibitor raltegravir (which has only limited interactions with TB medications), or the protease inhibitors (like Kaletra), but these can interact with the rifampicin in your TB meds.
I hope that helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Are Sore Testicles A Symptom Of HIV?
- Can HIV Be Transmitted Through Blowjob From A Prostitute?
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Itchy Skin After Sex With Sex Worker Sign Of HIV AIDS
- Tingling Lips After Licking Penis Worried I Have HIV
- What Kinds Of Infections Could Cause A Brown Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.